Alert archive / West Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 18, 2006, 5:33 PM EDT for Randolph County, West Virginia. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 5:33 PM EDT (21:33 UTC)
- Expired
- Jul 18, 2006, 7:30 PM EDT
- In force
- 117 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 185 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 182133 FFWRLX WVC083-182330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 533 PM EDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... RANDOLPH COUNTY IN WEST VIRGINIA * UNTIL 730 PM EDT * AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GLADY...IN THE AREA OF WHITE RUN AND DANIELS CREEK. UP TO TWO INCHES OF RAIN IS INDICATED FROM THIS STORM DURING THE PAST 90 MINUTES. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3885 7980 3873 7978 3876 7954 3888 7953 $$ 10
2 follow-up statements
000 WGUS71 KRLX 182244 FFSRLX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 643 PM EDT TUE JUL 18 2006 WVC083-182330- RANDOLPH WV- 643 PM EDT TUE JUL 18 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR RANDOLPH COUNTY... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER RANDOLPH COUNTY. NO FLOODING REPORTS HAVE BEEN RECEIVED AT THIS TIME. AN ADDITIONAL HALF INCH TO INCH RAIN IS POSSIBLE OVER PORTIONS OF RANDOLPH COUNTY OVER THE NEXT HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3885 7980 3873 7978 3876 7954 3888 7953 $$ 10
000 WGUS71 KRLX 182336 FFSRLX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 730 PM EDT TUE JUL 18 2006 WVC083-182340- RANDOLPH WV- 730 PM EDT TUE JUL 18 2006 ...THE FLASH FLOOD WARNING FOR RANDOLPH COUNTY EXPIRED AT 730 PM EDT... THE THUNDERSTORMS WITH HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAS WEAKEN AND MOVED TO NORTHERN RANDOLPH COUNTY. ...THEREFORE THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3885 7980 3873 7978 3876 7954 3888 7953 $$ 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:19 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 18, 3:19 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 319 PM EDT TUE JUL 18 2006 .SHORT TERM /REST OF TODAY THROUGH WEDNESDAY NIGHT/... MODELS IN REASONABLE AGREEMENT WITH BRINGING FRONT DOWN INTO THE FAR NORTH THIS AFTERNOON...THEN CRAWLING TO CENTRAL SECTIONS BEFORE DISSIPATING WEDNESDAY MORNING. ENOUGH SUPPORT FOR SCATTERED STORMS WITH THE FRONT ACROSS THE NORTH LATE THIS AFTERNOON AND EARLY TONIGHT. CORFIDI VECTORS AND FLOW ALOFT WILL MOSTLY CONFINE STORM ACTIVITY CLOSE TO THE FRONT...SO THAT THE SOUTHERN HALF OF THE CWA WILL BE MOSTLY PRECIP FREE. NOT MUCH COOLING AT ALL BEHIND THE FRONT...REALLY MORE OF A WIND SHIFT TO THE NORTH AND NORTHEAST. HIGH STAYS NORTH ACROSS THE GREAT LAKES AND MOVES INTO NEW ENGLAND BY WEDNESDAY...SO THAT FLOW QUICKLY BECOMES SOUTHEAST ON WEDNESDAY WITH THE HEAT AND HUMIDITY REMAINING IN PLACE. NOT SO HOT WEDNESDAY... THOUGH...AS 850MB TEMPS COOL SLIGHTLY...BUT STILL AROUND 90 FOR A HIGH. NOT LOOKING FOR MUCH CONVECTION WEDNESDAY...EXCEPT IN THE MOUNTAINS WHERE A BIT OF UPSLOPE MAY HELP. TEMP GUIDANCE AMONG MODELS CLOSE. && .LONG TERM /THURSDAY THROUGH MONDAY/... THURSDAY WILL BE FAIRLY QUIET OVERALL. MODELS AGREE THAT SHORTWAVE SYSTEM SHOULD SLIP BY TO OUR NORTH...WITH SURFACE BOUNDARY REMAINING THERE AS WELL. KEPT POPS DRY DURING THE DAY AS A RESULT. CURRENT THINKING IS THAT DEVELOPING TROPICAL SYSTEM OFF OF THE NORTH CAROLINA COAST WILL REMAIN OFFSHORE...AND THUS NOT AFFECT OUR SENSIBLE WEATHER TO ANY GREAT DEGREE. AT THIS TIME...IT APPEARS THE EFFECTS WILL BE LIMITED TO BLOWOFF MID/HI CLOUDS AND LIGHT NORTHEAST WINDS. FRONTAL BOUNDARY SINK SOUTH THURSDAY NIGHT AND FRIDAY...STALLING OUT ACROSS THE AREA UNTIL A SURFACE WAVE POSSIBLE SHUNTS THE FRONT SOUTH OVER THE WEEKEND. H850 FLOW INTO THE FRONT DOES NOT LOOK IDEAL...AND LOW LEVEL FLOW MAY BE ENOUGH TO KEEP STORMS MOVING. SO...ANY WATER THREAT WOULD BE FROM TRAINING THUNDERSTORMS ALONG BOUNDARY...WHICH OF COURSE ARE HARD TO PINPOINT THIS FAR OUT. HPC SOLUTION FOR EXTENDED PERIOD...BASED HEAVILY ON THE ECMWF... SUGGESTS THAT REGION MAY BE SANDWICHED BETWEEN FRONTS SUNDAY THROUGH TUESDAY...WITH LITTLE SUPPORT FOR ORGANIZED PRECIPITATION. KEPT POPS SLIGHT CHANCE OR LOWER BEYOND SUNDAY NIGHT WITH ANY RAIN COMING MOSTLY FROM TYPICAL DIURNAL POPUP STORMS. MEX/ENSEMBLE NUMBERS AGREE WELL WITH HPC AND ACCEPTED THEM WITH VERY MINOR MODIFICATION. && .PREV DISCUSSION... /ISSUED 155 PM EDT TUE JUL 18 2006/ AVIATION... WEAK FRONTAL SYSTEM WILL DROP SOUTHWARD INTO THE NORTHERN PORTION OF THE CWA BY THIS EVENING...THEN SLOWLY DISSIPATE ACROSS CENTRAL SECTIONS OVERNIGHT. SCATTERED CONVECTION WILL ACCOMPANY THE FRONT THIS AFTERNOON INTO TONIGHT MAINLY ACROSS THE NORTH...BUT NOT CONCENTRATED ENOUGH TO INCLUDE IN TAFS...OTHER THAN CB MENTION IN CLOUDS. OTHERWISE FOR THIS AFTERNOON OUTSIDE CONVECTION...GENERALLY VFR WITH SCT CU AND SCT-BKN MID CLOUDS ACROSS THE NORTH. FOR TONIGHT...CONTINUED GENERALLY VFR WITH SCT-BKN MID CLOUDS MAINLY NORTHERN HALF. SOME MVFR FOG MAINLY AT CRW AND EKN AFTER 06Z. AFTER 12Z WEDNESDAY...VFR WITH MAINLY SCT CU. PREV DISCUSSION... /ISSUED 1032 AM EDT TUE JUL 18 2006/ SHORT TERM /REST OF TODAY THROUGH TONIGHT/... MODELS A BIT MORE ACTIVE WITH THE FRONT DROPPING INTO OUR NORTHERN AREAS THIS AFTERNOON. WITH PWS GETTING ABOVE 1.5 INCHES...SOME WEAK CONVERGENCE AND DEWPOINT POOLING ALONG THE FRONT...AND WEAK UVV FROM RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET SWINGING EASTWARD THROUGH THE GREAT LAKES...HAVE SCATTERED CONVECTION DEVELOPING EARLIER THIS AFTERNOON ACROSS THE FAR NORTH AND MORE QUICKLY DROPPING SOUTHEASTWARD THIS EVENING. STILL JUST A CHANCE POP HOWEVER...SINCE NOT QUITE SURE HOW STRONG CAP IN PLACE WILL BE THROUGH THIS EVENT. MOST ACTIVITY SHOULD BE EAST OF A JACKSON OH...CHARLESTON WV...BECKLEY WV LINE THROUGH EARLY TONIGHT BEFORE THE CONVECTION WEAKENS AND SHIFTS EASTWARD THROUGH THE MOUNTAINS. PREV DISCUSSION... /ISSUED 420 AM EDT TUE JUL 18 2006/ LONG TERM /WEDNESDAY THROUGH MONDAY/... MODELS SHOW SOME MOISTURE REMAINING ON WEDNESDAY...ENOUGH FOR SOME THUNDERSTORMS TO DEVELOP IN ALL BUT THE NORTHWEST. WILL ADD POPS TO THE FORECAST. A CAP AND DRY AIR ALOFT THEN SLIDE OVER THE REGION FOR THURSDAY. NEXT FRONT APPROACHES FROM THE NORTHWEST ON THURSDAY NIGHT...SLIDING INTO THE REGION ON FRIDAY. MODELS DO HAVE SOME DIFFERENCES HERE...MAINLY DUE TO HANDLING OF LOW DEVELOPMENT OFF THE CAROLINAS. GFS SOLUTION SEEMS MORE LIKELY...SO WILL LEAN TOWARD THE GFS FOR FRIDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...JMV LONG TERM...CL
Hazardous weather outlook, Jul 18, 4:55 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 455 AM EDT TUE JUL 18 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-190900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 455 AM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 18, 3:25 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT TUE JUL 18 2006 WVZ046-182000- POCAHONTAS- 325 PM EDT TUE JUL 18 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 325 PM EDT...SHOWERS AND THUNDERSTORMS WERE DRIFTING NORTHEAST THROUGH THE UPPER GREENBRIER VALLEY NEAR SNOWSHOE... MARLINTON... CASS...GREENBANK...DURBIN...AND BARTOW. SMALL HAIL...GUSTY WINDS...AND LOCALIZED DOWNPOURS OF A HALF INCH OF RAIN IN 15 MINUTES ARE POSSIBLE ACROSS PORTIONS OF NORTHERN AND CENTRAL POCAHONTAS COUNTY THROUGH 4:30 PM. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jul 18, 5:10 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 510 PM EDT TUE JUL 18 2006 WVZ047-182145- RANDOLPH- 510 PM EDT TUE JUL 18 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL RANDOLPH COUNTY...OR ABOUT 14 MILES SOUTHEAST OF ELKINS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HARMAN. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:08 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 37 min |
| Jul 18, 7:46 PM EDT | Flash Flood Warning | RLX | Randolph | 119 min |
Nearby
Flash Flood Warnings in West Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.